News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: biochemically euthyroid??


 angelofthesouth - Mon Nov 17, 2008 5:09 pm

Hi, I was diagnosed 11months ago with underactive thyroid and over those months they have taken my medication from 25mg to 125mg once a day.
I am still feeling tired, miserable, moody. My sex drive is zero and my weight is gaining by the month. My eyebrows are thinning and my skin is dry.

Is there something else that could be wrong, Im so depressed about all this and do not see any light at the end of this dark tunnel I find myself in.

I would be so grateful for a reply.
 John Kenyon, CNA - Thu Mar 19, 2009 9:04 pm

User avatar Hello --

While there are some other possible causes of your symptoms, the most likely is the one that's most obvious -- hypothyroidism. However, there is also the Awful Coincidence rule, which reminds us that there can be more than one thing going on in one patient at the same time. The symptoms do all sound like those related to hypothyroidism, but also, and especially in combination with euthyroid, could make them more pronounced. One is diabetes, although with all the blood work you've likely had done, it's unlikely you would have developed this. Yet again, however, inadequately controlled hypothyroid will predispose to diabetes if there is a latent tendency to start with.

You do have a family history of diabetes.

If this hasn't been ruled out via glucose tolerance test and hemoglobin A1c, then it needs to be ruled out (or in) ASAP. While there are some other, more obscure possibilities, this would be the next biggest one that jumps out. I'd strongly suggest a GTT, unless you know for certain you do not have diabetes.

I hope this is helpful to you. Please follow up with us here as needed. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here